Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at May 6, 2014, 4:20 AM CDT for 5 counties in Kansas; Cheyenne County, Colorado. It took effect at May 6, 2014, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2014, 4:20 AM CDT (09:20 UTC)
- In effect from
- May 6, 2014, 1:00 PM CDT
- Expired
- May 6, 2014, 10:03 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS83 KGLD 060920 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 320 AM MDT TUE MAY 6 2014 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY... .A FRONT WILL LIFT NORTH OVER THE REGION TODAY WITH A VERY WARM AND DRY AIR MASS WILL OVERSPREAD THE AREA TODAY AND WEDNESDAY. AS A SURFACE LOW STRENGTHENS...BREEZY CONDITIONS WILL DEVELOP TODAY AND WINDY CONDITIONS WILL DEVELOP WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND SOUTH OF HIGHWAY 40 THIS AFTERNOON AND EVENING...AND ALONG AND SOUTH OF INTERSTATE 70 WEDNESDAY AFTERNOON AND EVENING. CALLS TO FIRE WEATHER PARTNERS MONDAY CONCLUDED FUELS ARE CRITICAL DUE TO REMAINING TALL...DRY GRASS WHICH CARRY A LARGE FIRE POTENTIAL. COZ254-KSZ027>029-041-042-061730- /O.UPG.KGLD.FW.A.0011.140507T1800Z-140508T0300Z/ /O.NEW.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ /O.NEW.KGLD.FW.W.0015.140506T1800Z-140507T0300Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 320 AM MDT TUE MAY 6 2014 /420 AM CDT TUE MAY 6 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042 AND 254... ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY. SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT TODAY. AS LOW AS 6 PERCENT WEDNESDAY. * IMPACTS...FIRES THAT DEVELOP WILL BECOME OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-KSZ013>016-061730- /O.UPG.KGLD.FW.A.0011.140507T1800Z-140508T0300Z/ /O.NEW.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- 320 AM MDT TUE MAY 6 2014 /420 AM CDT TUE MAY 6 2014/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL BECOME OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
909 WWUS83 KGLD 061549 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 949 AM MDT TUE MAY 6 2014 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY... .A WARM FRONT WILL LIFT NORTH TODAY WITH A VERY WARM AND VERY DRY AIR MASS SPREADING OVER THE AREA. AS A SURFACE LOW STRENGTHENS... BREEZY CONDITIONS WILL DEVELOP TODAY WITH WINDY CONDITIONS DEVELOPING WEDNESDAY. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR GREELEY COUNTY KANSAS AND CHEYENNE COUNTY COLORADO TODAY. WIDESPREAD...SIGNIFICANT RED FLAG CONDITIONS ARE LIKELY ALONG AND SOUTH OF INTERSTATE 70 WEDNESDAY AFTERNOON AND EVENING. CALLS TO FIRE WEATHER PARTNERS MONDAY CONCLUDED FUELS ARE CRITICAL DUE TO REMAINING TALL...DRY GRASS WHICH CARRY A LARGE FIRE POTENTIAL. KSZ027>029-042-070000- /O.CAN.KGLD.FW.W.0015.140506T1800Z-140507T0300Z/ /O.CON.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ WALLACE-LOGAN-GOVE-WICHITA- 949 AM MDT TUE MAY 6 2014 /1049 AM CDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029 AND 042... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029 AND 042... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT WEDNESDAY. * IMPACTS...FIRES THAT DEVELOP WILL BECOME OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ254-KSZ041-070000- /O.CON.KGLD.FW.W.0015.140506T1800Z-140507T0300Z/ /O.CON.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ CHEYENNE CO-GREELEY- 949 AM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 041 GREELEY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH TODAY. SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT TODAY. AS LOW AS 6 PERCENT WEDNESDAY. * IMPACTS...FIRES THAT DEVELOP WILL BECOME OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-KSZ013>016-070000- /O.CON.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- 949 AM MDT TUE MAY 6 2014 /1049 AM CDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL BECOME OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
116 WWUS83 KGLD 062054 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 254 PM MDT TUE MAY 6 2014 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY... .A WARM FRONT WILL LIFT NORTH TODAY WITH A VERY WARM AND VERY DRY AIR MASS SPREADING OVER THE AREA. AS A SURFACE LOW STRENGTHENS... BREEZY CONDITIONS WILL DEVELOP TODAY WITH WINDY CONDITIONS DEVELOPING WEDNESDAY. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR GREELEY COUNTY KANSAS AND CHEYENNE COUNTY COLORADO TODAY. WIDESPREAD...SIGNIFICANT RED FLAG CONDITIONS ARE LIKELY SOUTH OF LENORA KANSAS TO FLAGLER COLORADO LINE WEDNESDAY AFTERNOON AND EVENING. CALLS TO FIRE WEATHER PARTNERS MONDAY CONCLUDED FUELS ARE CRITICAL DUE TO REMAINING TALL...DRY GRASS WHICH CARRY A LARGE FIRE POTENTIAL. COZ254-KSZ041-070500- /O.CON.KGLD.FW.W.0015.000000T0000Z-140507T0300Z/ /O.CON.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ CHEYENNE CO-GREELEY- 254 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 041 GREELEY. * WINDS...SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS UP TO 25 MPH TODAY. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT TODAY AND AS LOW AS 7 PERCENT WEDNESDAY. * IMPACTS...FIRES THAT DEVELOP WILL QUICKLY SPREAD OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-KSZ013>016-027>029-042-070500- /O.CON.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- WICHITA- 254 PM MDT TUE MAY 6 2014 /354 PM CDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...027... 028...029...042 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL QUICKLY SPREAD OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
303 WWUS83 KGLD 070303 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 903 PM MDT TUE MAY 6 2014 ...CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY... .A WARM FRONT WILL LIFT NORTH ON WEDNESDAY WITH A VERY WARM AND VERY DRY AIR MASS SPREADING OVER THE AREA. AS A SURFACE LOW STRENGTHENS OVER EASTERN COLORADO ON WEDNESDAY...WINDY CONDITIONS WILL DEVELOP. WIDESPREAD SIGNIFICANT RED FLAG CONDITIONS ARE LIKELY SOUTH OF A LENORA KANSAS TO FLAGLER COLORADO LINE ON WEDNESDAY AFTERNOON AND EVENING. CALLS TO FIRE WEATHER PARTNERS MONDAY CONCLUDED FUELS ARE CRITICAL DUE TO REMAINING TALL DRY GRASS...WHICH CARRY A LARGE FIRE POTENTIAL. COZ254-KSZ041-071200- /O.CAN.KGLD.FW.W.0015.000000T0000Z-140507T0300Z/ /O.CON.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ CHEYENNE CO-GREELEY- 903 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR FIRE WEATHER ZONES 041 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 041 GREELEY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL QUICKLY SPREAD OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-KSZ013>016-027>029-042-071200- /O.CON.KGLD.FW.W.0016.140507T1700Z-140508T0300Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- WICHITA- 903 PM MDT TUE MAY 6 2014 /1003 PM CDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...027... 028...029...042 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL QUICKLY SPREAD OUT OF CONTROL EASILY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 6, 3:51 AM CDT, 29 minutes earlier.
Area forecast discussion, May 6, 3:51 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
251 AM MDT TUE MAY 6 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 250 AM MDT TUE MAY 6 2014
EARLY MORNING WV IMAGERY AND RAP H5 ANALYSIS SHOWS LONGWAVE TROUGH
EXTENDING FROM CANADIAN ROCKIES SOUTH ACROSS THE WESTERN CONUS. AT
THE SURFACE LOW PRESSURE IS IN PLACE ACROSS TRI STATE REGION WITH
STATIONARY FRONT ALONG TROUGH AXIS EXTENDING FROM SE WYOMING...ALONG
FRONT RANGE...AND INTO SW KANSAS. A FEW HIGH BASED SHOWERS HAVE
DEVELOPED OVER PARTS OF YUMA COUNTY EARLY THIS AS MOIST LOW LEVEL
FLOW INTERACTS WITH STATIONARY BOUNDARY. GENERAL TREND FOR THIS
ACTIVITY TO DIMINISH AND MOVE NORTH.
PRIMARY WEATHER CONCERNS THROUGH THURSDAY INVOLVE THUNDERSTORM
CHANCES (SOME POSSIBLY SEVERE) AND CRITICAL FIRE WEATHER CONDITIONS
TODAY AND THURSDAY. SEE FIRE DISCUSSION FOR DETAILS ON RED FLAG
WARNINGS.
STATIONARY FRONT IS PROGGED TO LIFT NORTH TODAY WITH DRY LINE
SHIFTING NORTH AND EAST INTO SOUTHCENTRAL KS. AS THIS FRONT LIFTS
NORTH THE A FEW THUNDERSTORMS MAY DEVELOP PREDOMINATELY OVER THE
NORTHERN PART OF OUR CWA. SHEER PROFILES ARE NOT GREAT WHERE ISO
T-STORM ACTIVITY IS MOST LIKELY...HOWEVER ADJUSTED SOUNDINGS WOULD
BE SUPPORTIVE FOR STRONG WINDS DEVELOPING WITH ANY THUNDERSTORMS.
NOT A PARTICULARLY HIGH THREAT...AND POSITION OF THE FRONT COULD
LIMIT THIS ACTIVITY FURTHER NORTH THROUGH TONIGHT.
AS SURFACE LOW DEEPENS AHEAD OF APPROACHING UPPER LOW FRONT HOVER
NEAR THE KS/NE STATE LINE WITH GOOD MOISTURE/INSTABILITY BUILDING
NORTH OF THIS FEATURE AND VERY DRY AIR MASS BUILDING SOUTH. RESULT IS
GREAT UNCERTAINTY IN REGARDS TO THUNDERSTORM EXTENT OVER OUR
NORTHERN CWA. SHEER/INSTABILITY ALONG/NORTH OF THIS FRONT WOULD BE
SUPPORTIVE OF SEVERE THUNDERSTORMS AND WED AFTERNOON/EVENING...WITH
COOLER/STABLE AIR MASS SETTLING IN BEHIND UPPER LOW...WITH DECREASING
PRECIP COVERAGE. WE COULD STILL SEE SOME LINGERING
SHOWERS/THUNDERSTORMS THROUGH THURSDAY THOUGH AS A SECOND SHORTWAVE
TROUGH IS ADVERTISED TO QUICKLY MOVE ACROSS THE NORTHERN PLAINS.
LINGERING SHOWER/THUNDERSTORM ACTIVITY SHOULD COME TO AN END
THURSDAY EVENING WITH DRY CONDITIONS FRIDAY AS FLOW BECOMES MORE
WESTERLY.
REGARDING TEMPS...HIGHS AROUND 90F ARE POSSIBLE BOTH TODAY AND
WEDNESDAY ACROSS THE CWA...AND DEPENDING ON FRONT POSITION AND CLOUD
COVER WE COULD SEE QUITE A SPREAD OVER PARTS OF THE CWA THROUGH
THURSDAY. NOT A LOT OF CONFIDENCE ON TEMPS...THOUGH GENERAL TREND
SHOULD BE VERY WARM TODAY AND WED OVER MUCH OF THE CWA AND A COOLING
TREND THU/FRIDAY. MADE MINOR ADJUSTMENTS TO PREVIOUS FORECAST THAT
WAS IN LINE WITH CURRENT THOUGHTS.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 224 AM MDT TUE MAY 6 2014
WIDESPREAD UPPER LEVEL DIVERGENT FLOW WILL BE PRESENT FROM THE
NORTHERN TO SOUTHERN PLAINS ON FRIDAY WITH WHAT REMAINS FROM THE
PREVIOUS LONGWAVE TROUGH MOVING THROUGH THE CENTRAL PLAINS. AN
UPPER LEVEL SHORTWAVE RIDGE WILL BE THE PART OF THE FLOW THAT MORE
DIRECTLY AFFECTS THE TRI STATE AREA. AS FLOW PROGRESSES
EASTWARD...MERIDIONAL FLOW WILL BREAK DOWN INTO A WESTERLY ZONAL
FLOW PATTERN FOR SATURDAY. THE NEXT UPPER LEVEL TROUGH SYSTEM WILL
DEVELOP AND MOVE THROUGH THE GREAT BASIN REGION SUNDAY AS A
STRONGER AREA OF THE JET WILL PROGRESS THROUGH WESTERN
KANSAS...WHICH WILL BRING MORE UNSETTLED WEATHER TO THE FORECAST
AREA. THE TROUGH WILL CONTINUE TO MOVE EASTWARD MONDAY...BUT
STRONGER POCKETS OF VORTICITY WILL CONTINUE TO BE PRESENT ACROSS
THE REGION PROVIDING AMPLE LIFT FOR SHOWERS AND STORMS.
AT THE SURFACE...A HIGH PRESSURE SYSTEM WILL KEEP CONDITIONS DRY
WITH SEASONABLE TEMPERATURES ON FRIDAY. A WEAK COLD FRONTAL SYSTEM
WILL MOVE THROUGH THE AREA SATURDAY...BUT NO PRECIPITATION IS
EXPECTED WITH HIGHER THETA E VALUES AND DEWPOINT TEMPERATURES
TOWARDS CENTRAL AREAS OF THE STATE. HIGHER DEWPOINT VALUES OVER
KANSAS LOOK TO BE SANDWICHED IN BETWEEN DRIER AIR TO THE NORTH AND
SOUTH FOR SUNDAY...AND AS THE BACK SIDE OF A SOUTHERN PLAINS LOW
PRESSURE SYSTEM MOVES INTO THE PLAINS...MORE CHANCES FOR
PRECIPITATION ACROSS THE AREA IS POSSIBLE. HIGH AND LOW
TEMPERATURES FOR THE LONG TERM FORECAST PERIOD ARE EXPECTED TO BE
RIGHT AROUND NORMAL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1108 PM MDT MON MAY 5 2014
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT MCK AND GLD.
THERE IS A POSSIBILITY OF PATCHY FOG DEVELOPING BETWEEN 11Z-13Z AT
BOTH SITES WITH LIGHT AND VARIABLE WINDS AND LOW TEMPERATURES
APPROACHING THE DEWPOINT VALUES. HAVE DECIDED TO EXCLUDE MENTION
OF FOG AS CONFIDENCE IS LOW.
&&
.FIRE WEATHER...
ISSUED AT 250 AM MDT TUE MAY 6 2014
AS FRONT LIFT NORTH VERY WARM/DRY AIR MASS WILL RESULT
IN RH VALUES WELL BELOW 10 PERCENT OVER THE SOUTHERN HALF OF THE CWA
TODAY. WHILE WINDS ARE MARGINAL FOR 3HR THIS AFTERNOON OVER MUCH OF
THE CWA...GOOD MIXING SHOULD SUPPORT GUSTS AROUND 25-30MPH FOR 3HR
THIS AFTERNOON EARLY EVENING ALONG/SOUTH OF HWY 40. DECIDED TO ISSUE
RFW FOR THESE LOCATIONS FOR THIS AFTERNOON/EVENING.
MUCH MORE SIGNIFICANT FIRE WEATHER EVENT EXPECTED WED AS RH VALUES
APPROACH 5% ALONG/SOUTH OF I-70...AND STRONGER WINDS GUSTING TO 40
MPH WITH DEEPENING SURFACE LOW. I AM NOT AS SURE ABOUT THE NORTHERN
EXTENT OF THE CWA FOR CRITICAL FIRE WEATHER CONDITIONS AS FRONT
POSITION WILL BE KEY...AND NAM IS SHOWING FRONTAL POSITION MUCH
FURTHER NORTH. GUIDANCE IS CONSISTENT AT LEAST ON I-70 CORRIDOR
SOUTH...AND I SAW NO REASON TO HOLD OFF UPGRADING FIRE WEATHER WATCH
TO RED FLAG WARNING FOR WED AFTERNOON/EVENING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10
PM CDT/ THIS EVENING FOR KSZ027>029-041-042.
RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM
CDT/ WEDNESDAY FOR KSZ013>016-027>029-041-042.
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ254.
RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR COZ253-254.
NE...NONE.
&&
SHORT TERM...DR
LONG TERM...MK
AVIATION...LOCKHART
FIRE WEATHER...DRHazardous weather outlook, May 5, 4:36 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 336 PM MDT MON MAY 5 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 336 PM MDT MON MAY 5 2014 /436 PM CDT MON MAY 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE DUE TO STRONG SOUTH WINDS AND PERSISTENT DRY AIR SOUTH OF A LIFTING WARM FRONT. THERE IS A CHANCE OF THUNDERSTORMS NORTH OF THE WARM FRONT WEDNESDAY AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:20 AM CDT | Red Flag Warning | GLD | Gove, Graham, Greeley, Logan, Sheridan, Sherman and 3 more | 42 hr |
Nearby
Red Flag Warnings in Kansas, 2014Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.